Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Red Sore throat, nasal congestion, under eye puffiness, mild ear pain, taken Z-pak

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1995
Answered : 4036 Questions
I had a sore throat for about 1.5 weeks. I went to the doctor and was given a z-pack for 5 days. I am on day 5 and my throat is still hurting, it felt a little better but is hurting again today. It is red and looks gross. I also have nasal congestion/Post-Nasal Drip, and puffiness under my eye. Mild ear pain comes and goes.
Posted Sun, 29 Apr 2012 in Ear, Nose and Throat Problems
Answered by Dr. Pragnesh Vachharajani 47 minutes later

Thanks for posting your query.

The antibiotic Azithromycin that you are taking is such a drug that even after completing the drug it will remain in your blood for about 4-5 days more. It will still be effective even after stopping.

You can continue with drugs as advised. I do not think there is reason to worry.

Along with this please do following.

Take plenty of liquids.
Hot water gargles can help if you are comfortable.
Take over the counter analgesic like Tylenol for pain 2-3 times in a day.
Take light diet and avoid fried things and soft drinks.
Steam inhalation can also help a lot.

Apart from this keep in regular follow up with your doctor and you will be fine in few days.

I hope this answers your query, I will be glad to reply any follow up queries if you have.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor